Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 47, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special marine warning at Mar 18, 2021, 11:04 AM EDT. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2021, 11:04 AM EDT (15:04 UTC)
- Expired
- Mar 18, 2021, 1:00 PM EDT
- In force
- 116 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Mar 18, 10:40 AM EDT, 24 minutes earlier.
Area forecast discussion, Mar 18, 10:40 AM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1040 AM EDT Thu Mar 18 2021
.UPDATE...
Despite limited instability along the I-75 corridor in South
Georgia, the line of storms appears to be slowly intensifying. The
shear profile in the areas remains quite favorable with 0-1km
shear close to 40kt and 0-6km shear over 70kt. These storms will
continue to be capable of producing a few damaging wind gusts and
possibly a brief tornado.
Farther south, there has been some daytime heating in the eastern
Big Bend, with temperatures rising into the lower to mid 70s and
dew points near 70. While shear is not quite as strong, the
stronger instability will also support a few severe storms in this
area as well. Tornadoes and damaging wind gusts will continue to
be the primary threat.
&&
.PREV DISCUSSION [914 AM EDT]...
.NEAR TERM [Through Tonight]...
An upper level low located near the mid-Mississippi Valley this
morning will track into the Tennessee Valley today while a cold
front moves across the southeast. A line of thunderstorms ahead of
the cold front was pushing into the Florida Panhandle as of 06z this
morning and activity will increase across our western counties over
the next hour or two. These storms will continue to track across
the tri-state area and exit the Big Bend by the evening.
Initially, the hi-res guidance timing was off when compared to
radar, however, more recent runs of the HRRR seem to be handling
current trends better.
Portions of the line have been struggling this morning, however, the
environment is still supportive of severe storms today and a tornado
watch was issued earlier that is in effect through 7am ET for the
western half of the CWA. CAPE values are expected to be around 1000
J/kg today, although instability is a bit more limited inland early
this morning. 50kts and 25-30kts of deep and low level shear,
respectively, are generally expected with the better instability.
SPC removed the enhanced risk from southwest Georgia, leaving the
majority of the CWA in the slight risk. While the threat has
decreased some, mainly across SW GA, it's important to remember that
regardless of the threat level today, isolated severe storms are
still expected and it only takes one storm to impact you.
The severe threat will end by this evening as the storms move east
of the region.
.SHORT TERM [Friday Through Saturday]...
Upper level troughing will deepen over the southeast CONUS.
Meanwhile, a wedge of high pressure will build down into the Tri-
state region with an inverted trough developing off the NE FL/SE GA
coast on Saturday. This will likely result in overcast sky
conditions on Saturday but rain is not expected. Temperatures will
be below seasonal levels with highs in the 60s to around 70 Friday
and ranging from the upper 50s north to lower and mid 60s south.
Lows Friday night will mostly be in the mid to upper 40s.
.LONG TERM [Saturday Night Through Thursday]...
The dry weather will continue with a gradual warming trend through
Tuesday as upper ridging builds in from the west ahead of the next
trough and surface cold front. Rain chances return on Wednesday and
Thursday as the front makes it's way into our forecast area.
Temperatures return to near seasonal levels by Tuesday with highs
in the mid to upper 70s and lows in the upper 40s to lower 50s.
.AVIATION...
[Through 12Z Friday]
Line of storms have pushed through DHN and ECP bringing strong
winds to the airports. A gust of 71kts was reported on the field
at ECP. This line will continue to track eastward today bringing
TSRA to the remaining sites. While wind gusts in the TAFs are
generally to 25kts, stronger winds will be possible and amendments
may be needed as the line approaches the other airports.
Conditions will begin to clear late this morning and into the
afternoon.
.MARINE...
Advisory conditions will continue across the local waters through
mid Friday morning. Southwest winds will shift to northwest in the
wake of a strong cold front today. Some of the storms along and
ahead of the front may become strong to severe. Another period of
advisory level winds will be possible from Saturday into Sunday
morning as the pressure gradient tightens across the local waters.
.FIRE WEATHER...
Aside from high dispersion indices today and Friday, there are
no other fire weather concerns at least for the next several days.
.HYDROLOGY...
Rainfall with today's cold front is not expected to be sufficient
for flooding concerns as most areas will see less than one inch of
rain. The next chance for rain after today won't be until the middle
of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 49 69 48 62 / 90 0 0 0 0
Panama City 73 51 67 50 63 / 30 0 0 0 0
Dothan 74 47 64 45 59 / 20 0 0 0 0
Albany 79 48 67 44 58 / 90 0 0 0 0
Valdosta 79 48 69 45 57 / 90 0 0 0 10
Cross City 79 51 71 49 64 / 90 10 0 0 0
Apalachicola 74 52 67 50 63 / 90 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 11 AM EDT /10 AM CDT/ Friday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
UPDATE...Camp
NEAR TERM...Fieux
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Fieux
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...BarryIn the hours before
Local storm report, Mar 18, 10:13 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1013 AM EDT THU MAR 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND DMG 2 SSE CHICKASAWHATCHEE 31.67N 84.36W
03/18/2021 TERRELL GA EMERGENCY MNGR
SEVERAL TREES SNAPPED AND ROOF DAMAGE TO ONE
STRUCTURE.
&&
KGGLocal storm report, Mar 18, 10:26 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1026 AM EDT THU MAR 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG FORT BRADEN 30.43N 84.55W
03/18/2021 LEON FL EMERGENCY MNGR
TREE DOWN ON POWERLINE ON OSCAR HARVEY ROAD
AND STARR HILL ROAD.
&&Special weather statement, Mar 18, 10:41 AM EDT, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1041 AM EDT Thu Mar 18 2021
GAZ127>131-146>148-158>161-181615-
Berrien GA-Brooks GA-Tift GA-Lanier GA-Worth GA-Lowndes GA-
Colquitt GA-Irwin GA-Cook GA-Turner GA-Ben Hill GA-Thomas GA-
1041 AM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR COOK...BERRIEN...IRWIN...
TURNER...LANIER...LOWNDES...EASTERN THOMAS...BROOKS...COLQUITT...
TIFT...BEN HILL AND SOUTHEASTERN WORTH COUNTIES UNTIL 1215 PM EDT...
At 1041 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Ashburn to 6 miles north
of Monticello. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tifton, Nashville, Moultrie, Adel, Lakeland, Valdosta, Ashburn,
Ocilla, Fitzgerald, Lake Park, Quitman, Sylvester, Hahira, Sparks,
Boston, Enigma, Omega, Ray City, Norman Park and Lenox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 100 PM EDT for Big Bend of
Florida...and south central Georgia.
LAT...LON 3085 8301 3085 8309 3080 8313 3063 8314
3067 8398 3181 8372 3180 8361 3185 8361
3185 8318 3181 8313 3178 8300 3166 8300
3161 8306 3148 8311 3146 8315 3140 8314
3128 8304 3119 8305 3118 8297 3087 8297
TIME...MOT...LOC 1441Z 257DEG 36KT 3179 8359 3064 8387
42-DVDSpecial weather statement, Mar 18, 10:52 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1052 AM EDT Thu Mar 18 2021
FLZ017>019-027-028-118-127-128-GAZ158>160-181545-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Madison FL-Inland Wakulla FL-Coastal Taylor FL-
Leon FL-Brooks GA-Lowndes GA-Thomas GA-
1052 AM EDT Thu Mar 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAKULLA...NORTHWESTERN
TAYLOR...JEFFERSON...SOUTHEASTERN LEON...CENTRAL MADISON...
SOUTHWESTERN LOWNDES...SOUTHEASTERN THOMAS AND BROOKS COUNTIES UNTIL
1145 AM EDT...
At 1052 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Boston to 13 miles northeast of Woodville
to 6 miles southwest of St. Marks. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Monticello, St. Marks, Valdosta, Madison, Quitman, Woodville, Boston,
I-75 At Exit 16, Remerton, Greenville, Alma, Cody, Everett, Pinetta,
Drifton, Scanlon, Lovett, Empress, Brooks Co A/p and Hanson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 100 PM EDT for Big Bend of
Florida...and south central Georgia.
LAT...LON 3048 8339 2990 8377 2991 8383 3003 8405
2999 8426 2998 8427 3000 8439 3031 8413
3083 8389 3093 8324
TIME...MOT...LOC 1452Z 249DEG 23KT 3075 8387 3036 8401 3009 8427Local storm report, Mar 18, 10:53 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1053 AM EDT THU MAR 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM MARINE TSTM WIND 4 SSE PORT LEON 30.08N 84.18W
03/18/2021 M40 MPH WAKULLA FL MESONET
WIND GUST OF 40 MPH REPORTED AT ST MARKS
LIGHTHOUSE.
&&
RHLocal storm report, Mar 18, 11:03 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1103 AM EDT THU MAR 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM TSTM WND GST 2 NW PANACEA-WAKULLA AI 30.01N 84.42W
03/18/2021 M42 MPH WAKULLA FL MESONET
PRWF1 ST. MARKS REPORTED A WIND GUST OF 42
MPH.
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 4:18 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Mar 18, 4:45 AM EDT | Special Weather Statement | TAE | Holmes, Walton | 75 min |
| Mar 18, 5:29 AM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 61 min |
| Mar 18, 6:40 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 64 min |
| Mar 18, 6:44 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Mar 18, 7:02 AM EDT | Tornado Warning | TAE | Bay, Washington | 28 min |
| Mar 18, 7:05 AM EDT | Tornado Warning | TAE | Bay, Calhoun, Gulf | 40 min |
| Mar 18, 7:19 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more | 86 min |
| Mar 18, 7:48 AM EDT | Tornado Warning | TAE | Bay, Gulf | 27 min |
| Mar 18, 8:19 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gadsden, Gulf, Leon, Liberty and 1 more | 56 min |
| Mar 18, 8:24 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 51 min |
| Mar 18, 9:08 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Mar 18, 9:11 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Gulf, Jefferson, Leon, Liberty and 1 more | 64 min |
| Mar 18, 10:07 AM EDT | Special Weather Statement | TAE | Jefferson, Wakulla | 38 min |
| Mar 18, 10:52 AM EDT | Special Weather Statement | TAE | Jefferson, Madison | 53 min |
| Mar 18, 11:49 AM EDT | Special Weather Statement | TAE | Taylor | 41 min |
| Mar 18, 12:36 PM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 84 min |
| Mar 18, 12:55 PM EDT | Special Marine Warning | TAE | 110 min | |
| Mar 18, 1:21 PM EDT | Tornado Warning | TAE | Dixie, Lafayette, Taylor | 24 min |
| Mar 18, 1:44 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 31 min |
| Mar 18, 2:06 PM EDT | Special Weather Statement | TAE | Dixie | 39 min |
| Mar 18, 7:01 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Miller, Seminole | 59 min |
| Mar 18, 7:32 AM EDT | Tornado Warning | TAE | Early | 43 min |
| Mar 18, 7:55 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Quitman and 2 more | 65 min |
| Mar 18, 10:41 AM EDT | Special Weather Statement | TAE | Ben Hill, Berrien, Brooks, Colquitt, Cook, Irwin and 5 more | 94 min |
| Mar 18, 12:12 PM EDT | Special Weather Statement | TAE | Lanier | 33 min |
| Mar 18, 4:34 AM EDT | Special Weather Statement | TAE | Coffee, Dale, Geneva, Henry | 86 min |
| Mar 18, 6:04 AM EDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Henry, Houston | 56 min |
| Mar 18, 6:26 AM EDT | Tornado Warning | TAE | Dale, Henry, Houston | 49 min |
| Mar 18, 7:15 AM EDT | Tornado Warning | TAE | Henry | 30 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.